Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 15, NWS North Platte, NE

September 25, 202024 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Sep 25, 2020, 1:32 PM MDT for 24 counties in Nebraska. It took effect at Sep 26, 2020, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2020, 1:32 PM MDT (19:32 UTC)
In effect from
Sep 26, 2020, 11:00 AM MDT
Expired
Sep 26, 2020, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE
All 24 counties

Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2020-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2020-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3496 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WWUS83 KLBF 251932
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
232 PM CDT Fri Sep 25 2020

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY...

.Critical fire weather conditions are expected across much of
western and north central Nebraska on Saturday. Low afternoon
humidity in the teens to around 20 percent can be expected for
areas mainly south of Highway 2. Strong northwest winds of 20 to
30 mph with gusts up to 40 mph can be expected during the 
afternoon hours.

NEZ204-206-209-210-219-260945-
/O.UPG.KLBF.FW.A.0007.200926T1700Z-200927T0100Z/
/O.NEW.KLBF.FW.W.0015.200926T1700Z-200927T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
232 PM CDT Fri Sep 25 2020 /132 PM MDT Fri Sep 25 2020/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Saturday.
The Fire Weather Watch is no longer in effect.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... 
  Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire 
  Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather 
  Zone 219 Loess Plains.

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fire starts will be difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
2 follow-up statements
430 
WWUS83 KLBF 260901
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
401 AM CDT Sat Sep 26 2020

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY...

.Critical fire weather conditions are expected across much of
western and north central Nebraska this afternoon. Low afternoon 
humidity in the teens to around 20 percent can be expected for 
areas mainly south of Highway 2. Strong northwest winds of 20 to 
30 mph with gusts up to 40 mph can be expected during the 
afternoon hours.

NEZ204-206-209-210-219-270100-
/O.CON.KLBF.FW.W.0015.200926T1700Z-200927T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
401 AM CDT Sat Sep 26 2020 /301 AM MDT Sat Sep 26 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR MOST OF WESTERN NEBRASKA AND PARTS OF NORTH
CENTRAL NEBRASKA...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... 
  Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire 
  Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather 
  Zone 219 Loess Plains.

* Winds...Northwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fire starts will be difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
291 
WWUS83 KLBF 261926 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
226 PM CDT Sat Sep 26 2020

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON...

.Critical fire weather conditions will continue across much of 
western and north central Nebraska this afternoon. Low afternoon 
humidity in the teens to around 20 percent can be expected. 
Strong northwest winds of 15 to 30 mph with gusts up to 40 mph 
can be expected as a cold front drops south this afternoon.

NEZ204-206-209-210-219-270100-
/O.CON.KLBF.FW.W.0015.000000T0000Z-200927T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
226 PM CDT Sat Sep 26 2020 /126 PM MDT Sat Sep 26 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF
WESTERN NEBRASKA AND PARTS OF NORTH CENTRAL NEBRASKA...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... 
  Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire 
  Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather 
  Zone 219 Loess Plains.

* Winds...Northwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fire starts will be difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 25, 11:40 AM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 25, 11:40 AM MDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1240 PM CDT Fri Sep 25 2020

.SHORT TERM...(Today through Saturday)
Issued at 400 AM CDT Fri Sep 25 2020

The first of a series of cold fronts will progress through wrn
and ncntl Nebraska today. A second stronger Pacific cold front
will drop into nrn Nebraska Saturday afternoon. The temperature
forecast today and Saturday is on the warm side of the forecast
envelope and uses the short term model blend plus the guidance
blend plus bias correction. Temperatures tonight lean on the
guidance blend plus bias correction which is cooler than the model
blend. This allows for strong radiational cooling associated with
the very dry air expected to be in place.

The wind forecast Saturday uses the guidance blend which features
northwest winds increasing to 20 to 25 mph in the afternoon. The
cold front passing through the region today will lift back north
tonight opening up the warm sector across the region Saturday.
h700mb temperatures rise to around 10C and the NAM shows mixing to
around this level supporting highs around 90 across swrn Nebraska.

.LONG TERM...(Saturday night through Thursday)
Issued at 400 AM CDT Fri Sep 25 2020

The SREF shows an area of midlevel frontogenesis forming across
nrn Nebraska Saturday night. This forcing is associated with a
third cold front poised to enter the region Sunday evening. The
combination of low level cooling from a previous cold front and
moistening aloft might support isolated to perhaps scattered
shower activity Saturday night and Sunday. Rainfall will be very
light with amounts less than 1/10 of an inch. The rest of the
forecast is dry.

Otherwise, there is little change in the extended forecast
philosophy. After Saturday, multiple cold fronts will cause a mostly
steady fall in temperatures with highs in  the upper 50s and 60s
Sunday and Monday. This evening's model runs of the GEM, ECM and GFS
suggest a brief temperature recovery into the upper 60s to mid 70s
Tuesday followed by a fall back down into the upper 50s and 60s
Wednesday and beyond.

A check on the wind situation indicated winds have backed down
slightly since yesterday's model runs. The 500m AGL winds Monday
through Thursday shown by the models are mostly 15 to 25 kt which
equates to 15 to 25 mph at the surface.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1234 PM CDT Fri Sep 25 2020

VFR conditions will prevail through the next 24 hours. There will
be some LLWS across portions of the northern Sandhills after
midnight around 1500 feet at 40 kts. LLWS should diminish around
sunrise however surface winds will become strong by early
afternoon across the forecast area, including KVTN and KLBF
terminals with gust around 20 to 25 kts out of the northwest.

&&

.FIRE WEATHER...
Issued at 400 AM CDT Fri Sep 25 2020

Drier air will move into wrn and ncntl Nebraska with the passage
of a strong cold front this morning. The front is currently moving
through northwest Nebraska. The dry air will likely produce
humidity near or below 20 percent this afternoon, but winds should
slacken and gusts to 25 mph or stronger are unlikely.

The situation Saturday presents a surge of dry air moving through
Wyoming in the morning; arriving in wrn Nebraska by noon time. Winds
aloft at 850mb-700mb increase to 25-40kts during the afternoon
supporting gusts to 30 to 35 mph in many areas with gusts to 40 mph
in Garden county; the NAM showed gusts to 45 mph in this area.

A Fire Weather watch is in place Saturday covering much of western
Nebraska and parts of ncntl Nebraska. The area of concern for
critical fire weather conditions is generally along and south of
highway 2.

Cooler weather Sunday through Thursday will result in afternoon
humidity remaining above 25 percent.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for NEZ204-206-209-210-219.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Gomez
FIRE WEATHER...CDC
Hazardous weather outlook, Sep 25, 10:19 AM MDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1119 AM CDT Fri Sep 25 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-261630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1119 AM CDT Fri Sep 25 2020 /1019 AM MDT Fri Sep 25 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Low relative humidity this afternoon will create elevated fire
weather conditions west of Highway 83 however, winds will remain
light.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A Fire Weather Watch will be in effect for most of western
Nebraska, southwest Nebraska, and portions of north central
Nebraska Saturday. A cold front moving through the area will
create near critical fire weather due to low relative humidity
and gusty winds. The main area of concern will be along and south
of Highway 2. Northwest winds could gust up to 35 mph with areas
across western Nebraska gusting to 40 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:00 AM MDTFire Weather WatchLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 18 more11 hr

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.